I had a Tummy Tuck 2 months ago and I am at a perfect weight. I had it done because of the stretch marks (most were below the belly button). I am so unhappy with my results because most of my stretch marks are still there. I have been saving for years. Now, I don't know what to do. Should I have my surgeon try and make them less noticable? Or is that a waste of money?
Stretch Marks Still Present After Tummy Tuck
Doctor Answers (2)
Talk with your doctor after Tummy Tuck
Express your concerns with your doctor. Unfortunately a tummy tuck doesn't always get rid of all stretch marks, but it should get rid of most that are beneath the belly button. If you did not have a tremendous amount of skin laxity, it may not have been possible to get rid of all the skin with the stretch marks, so your doctor may have done the best he could with what you had.
Dont waste your money an anything (lasers, creams, etc) that claims to get rid of stretch marks--they dont work. Good luck!
The best approach is to be open with your surgeon...
I recommend that you have an open talk with your surgeon and explain your concerns. He or she will be able to help you understand what was done, how, and why, as well as why you may not have been able to achieve all that you wanted from the initial procedure. Stay calm, and remember that your surgeon wants you to be happy as much as you want to be happy.
Most often postoperative dissatisfaction like what you are experiencing is caused not by poor technique on your surgeon's part, but by a lack of understanding of what you could reasonably expect from the procedure you were to undergo.
Talk to your surgeon- there may be something that can be easily done to improve your satisfaction.. and if nothing else, it will give you some peace of mind.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.